Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 434, NWS Austin/San Antonio, TX

July 28, 2007Lavaca County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 28, 2007, 4:36 PM CDT for Lavaca County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2007, 4:36 PM CDT (21:36 UTC)
Expired
Jul 28, 2007, 7:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2501 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 282137
FFWEWX
TXC285-290030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
436 PM CDT SAT JUL 28 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF HALLETTSVILLE...

* UNTIL 730 PM CDT

* AT 433 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM OVER HALLETTSVILLE AND OVER SPEAKS. RAINFALL RATES
  AROUND 2 INCHES PER HOUR WERE NOTED. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2918 9681 2931 9659 2956 9680 2946 9709

$$
4 follow-up statements
000 
WGUS74 KEWX 282159
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 PM CDT SAT JUL 28 2007

TXC285-290030-
LAVACA TX-
457 PM CDT SAT JUL 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
LAVACA COUNTY...

AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAINS AND FLASH FLOODING 
OVER LAVACA COUNTY BETWEEN HALLETTSVILLE AND SPEAKS. RAINFALL RATES 
OF 2 TO 3 INCHES PER HOUR CAN BE EXPECTED. THESE RAINS WILL IMPACT 
AREAS ALONG THE LAVACA AND NAVIDAD RIVERS AND ALONG FM 530 BETWEEN 
HALLETTSVILLE AND SPEAKS.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME...
HALLETTSVILLE AND EZZELL

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2918 9681 2931 9659 2956 9680 2946 9709

$$
000 
WGUS74 KEWX 282248
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
545 PM CDT SAT JUL 28 2007

TXC285-290030-
LAVACA TX-
545 PM CDT SAT JUL 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
LAVACA COUNTY...

AT 542 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED RAINS ACROSS 
LAVACA COUNTY WERE DECREASING. HOWEVER...SOME FLOODING CAN STILL BE 
EXPECTED DUE TO EARLIER HEAVY RAINS UP TO 3 INCHES IN THE 
HALLETTSVILLE AREA. THESE RAINS WILL IMPACT TRIBUTARIES AND ROADS 
ALONG THE LAVACA RIVER.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME AND
HALLETTSVILLE

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2918 9681 2931 9659 2956 9680 2946 9709

$$
000 
WGUS74 KEWX 282332
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
629 PM CDT SAT JUL 28 2007

TXC285-290030-
LAVACA TX-
629 PM CDT SAT JUL 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
LAVACA COUNTY...

AT 621 PM CDT...SCATTERED SHOWERS CONTINUE ACROSS SOUTHERN LAVACA COUNTY
IN THE VICINITY OF SPEAKS.  RAINFALL ESTIMATES FOR THE PAST 3 HOURS 
INDICATE THAT 2 TO 4 INCHES HAVE FALLEN IN THE HALLETTSVILLE AREA. 
RUNOFF MAY STILL PRODUCE FLASH FLOODING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME AND
HALLETTSVILLE.

LAT...LON 2918 9681 2931 9659 2956 9680 2946 9709

$$
000 
WGUS74 KEWX 290034
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 PM CDT SAT JUL 28 2007

TXC285-290041-
LAVACA TX-
731 PM CDT SAT JUL 28 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR LAVACA COUNTY...

ONLY PATCHY LIGHT RAINS WERE NOTED ACROSS THE AREA. THE THREAT FOR 
FLASH FLOODING HAS ENDED. AS A RESULT...HAVE ALLOWED THE FLASH FLOOD 
WARNING TO EXPIRE. HOWEVER...DUE TO EARLIER HEAVY RAINS UP TO AROUND 
3 INCHES...THERE MAY STILL BE SOME RISES ALONG THE LAVACA AND 
NAVIDAD RIVERS AND THEIR TRIBUTARIES.

LAT...LON 2918 9681 2931 9659 2956 9680 2946 9709

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:21 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 28, 3:21 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 PM CDT SAT JUL 28 2007

.DISCUSSION...
UPPER LOW DRAPED ACROSS WESTERN TEXAS HAS ALLOWED A CLUSTER OF
THUNDERSTORMS TO DEVELOP ALONG THE EDWARDS PLATEAU. SCATTERED
CONVECTION HAS BEEN PERSISTENT ACROSS THE EASTERN TWO-THIRDS OF
THE CWA...BUT HAS BEEN MORE OF A CHAOTIC NATURE RATHER THAN AN
ORGANIZED SYSTEM. EXPECT THIS ACTIVITY TO CONTINUE THROUGH THE
AFTERNOON HOURS...WITH THE BEST CHANCE FOR RAIN THIS EVENING SLIDING
TO THE SOUTHWEST COUNTIES AS THE UPPER LOW SHIFTS SOUTHWESTWARD. THE
ACTIVITY WILL BEGIN TO DIMINISH AFTER SUNSET AS DIURNAL HEATING IS
LOST. AS THE UPPER LOW CONTINUES TO WOBBLE ACROSS WEST TEXAS A
MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN PERCHED OVER SOUTH CENTRAL
TEXAS FOR AT LEAST ANOTHER DAY. ANOTHER ROUND OF CONVECTIVE ACTIVITY
IS EXPECTED TOMORROW...MAINLY IN THE AFTERNOON AND EARLY EVENING
HOURS. HOLDING OFF ON A FLASH FLOOD WATCH AS THE ACTIVITY WILL
ONCE AGAIN BE GENERALLY DISORGANIZED. HOWEVER...HAVE GONE WITH
MENTION OF LOCALLY HEAVY RAIN AS ANY OF THE STORMS HAVE THE POTENTIAL
TO PRODUCE HEAVY DOWPOURS AND LOCALIZED FLASH FLOODING.

RAIN CHANCES WILL BEGIN TO DECREASE ON MONDAY AS AN UPPER RIDGE
BUILDS INTO THE REGION FROM THE EAST. HOWEVER...CAN STILL EXPECT
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE NORTHWESTERN THIRD
OF THE CWA. THIS RIDGING PATTERN WILL ALLOW A GRADUAL WARMING TREND
THROUGH THE MIDDLE OF THE WEEK. GFS AND ECMWF GUIDANCE ARE PERSISTENT
WITH TRACKING THE UPPER RIDGE TO OUR NORTHWEST BY THE END OF THE
WEEK. SOUTHERLY SFC FLOW WILL KEEP GULF MOISTURE IN THE REGION
THROUGH THE WEEK. RAIN CHANCES RE-ENTER THE PICTURE BY THE END OF
THE WEEK AS A FRONTAL BOUNDARY DRIFTS INTO THE REGION SHOULD BE
ENOUGH TO GENERATE AT LEAST SCATTERED STORMS...PARTICULARLY ACROSS
THE EASTERN HALF OF SOUTH CENTRAL TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  89  75  93  75 /  30  50  20  20  10
AUSTIN BERGSTROM INTL AIRPORT  72  90  73  94  72 /  30  50  20  20  10
DEL RIO INTL AIRPORT           73  90  76  92  75 /  50  60  60  40  30
SAN ANTONIO INTL AIRPORT       73  88  74  91  75 /  40  50  30  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/26
Hazardous weather outlook, Jul 28, 5:56 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
556 AM CDT SAT JUL 28 2007

TXZ171>173-183>194-202>209-217>225-228-291100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
556 AM CDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT. AN
UPPER LEVEL DISTURBANCE WILL SUPPORT SCATTERED SHOWERS AND
THUNDERSTORMS...WITH SLOW STORM MOTIONS EXPECTED. LOCALLIZED AREAS
COULD SEE 1 TO 2 INCH RAINFALL AMOUNTS...WITH ISOLATED 3 INCH
AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOCALLY
HEAVY RAINFALL REMAINS POSSIBLE FOR SUNDAY...AND A POTENTIAL FOR
MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 2:22 PM CDTFlash Flood WarningEWXEdwards, Kinney4 hr
Jul 28, 4:26 PM CDTFlash Flood WarningEWXReal, Uvalde3 hr
Jul 28, 4:37 PM CDTFlash Flood WarningEWXKendall3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.